Aa
Aa
A
A
A
Close
Avatar universal

Why the pus coming from my hip is not stopped ?

Hello , My father is 40 years old and went through a terrible accident in 2003 because of which his left leg was braked at several places including his hip section. 15 years later, in begining of 2018 , a bit of pus started coming out of his hip's section where the IM injection is made. Due to very less quantity he did not take it into concern. In march 2020, he went to doctor and found that it was elsewhere managed case of infective arthritis of left hip chronic osteomyelitis. The doctor excised arthroplasty of femoral head and applied antibiotic spaces and did sequestectomy of left femur shoft and debedement of dead bone and tissues. Gave antibiotic and discharged aftet some days. After stitch removal , some days later , the whole place filled and swelled. When pressed , a lot of pus came out. Doctor changed the antibiotic but it caused digestive and energy problems so doctors said to stop it. The pus still comes when dressing is being done. Why it is so? And what type of precautions and medications should be given for this? Because the doctor said he could not figure out why it was so.
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
There are no doctors on this forum, unfortunately.  When your doctor can't fix something, you need to see a different and better doctor.  Some infections are resistant to antibiotics because we've used them too much, and it takes a specialist to figure that out.
Helpful - 0
973741 tn?1342342773
Hi there.  That's a bit frightening.  I'm sorry his original antibiotic caused GI distress but it sounds to me like he needs another antibiotic!  Osteomyelitis can be quite serious if left untreated.  Does he have fever or any other symptoms?  Post surgery due to germs being introduced is a common cause.     With his history, I would think they'd be a little more proactive with treating an infection.  A biopsy from the surgery he had or now would determine what germs are present and how to go about treating.  What kind of GI distress did he have?  Sometimes it is a risk benefit ratio that they have to do and if he needs the antibiotic, it is either a case of taking another one or enduring through treatment for the sake of clearing that bone or surgical site infection. https://www.mayoclinic.org/diseases-conditions/osteomyelitis/symptoms-causes/syc-20375913
Helpful - 0
1 Comments
Doctor gave the antibiotics according to the biopsy report. That's why he chose to stop the medications. The distress were Nausea , Cramping and Diarrhea.
Have an Answer?

You are reading content posted in the Orthopedics Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Tips and moves to ease backaches
How to bounce back fast from an ankle sprain - and stay pain free.
Patellofemoral pain and what to do about it.
Herpes sores blister, then burst, scab and heal.